Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Des Moines, IA

June 14, 2011Marshall County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2011, 6:00 AM CDT for Marshall County, Story County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 6:00 AM CDT (11:00 UTC)
Expired
Jun 14, 2011, 6:45 AM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:08 AM CDTHAIL 1.52 Nw Maxwell, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WUUS53 KDMX 141100
SVRDMX
IAC127-169-141145-
/O.NEW.KDMX.SV.W.0155.110614T1100Z-110614T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
600 AM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 645 AM CDT

* AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED 7 MILES EAST OF HUXLEY...OR 12 MILES
  SOUTHEAST OF AMES...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEVADA...STATE CENTER...MAXWELL...COLLINS...COLO...RHODES...
  MELBOURNE...ST. ANTHONY AND CLEMONS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4186 9335 4186 9356 4195 9362 4215 9317
      4191 9295
TIME...MOT...LOC 1100Z 247DEG 23KT 4189 9347
WIND...HAIL <50MPH 1.50IN

$$

DONAVON
4 follow-up statements
542 
WWUS53 KDMX 141104
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT TUE JUN 14 2011

IAC127-169-141145-
/O.CON.KDMX.SV.W.0155.000000T0000Z-110614T1145Z/
STORY IA-MARSHALL IA-
604 AM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MARSHALL AND SOUTHERN STORY COUNTIES UNTIL 645 AM CDT...

AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE.  THIS STORM WAS LOCATED 8 MILES EAST OF HUXLEY...OR
13 MILES SOUTHEAST OF AMES...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEVADA...STATE CENTER...MAXWELL...COLLINS...COLO...RHODES...
  MELBOURNE...ST. ANTHONY AND CLEMONS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4186 9335 4186 9356 4195 9362 4215 9317
      4191 9295
TIME...MOT...LOC 1105Z 247DEG 23KT 4190 9343
WIND...HAIL <50MPH 2.50IN

$$

DONAVON
303 
WWUS53 KDMX 141115
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
615 AM CDT TUE JUN 14 2011

IAC127-169-141145-
/O.CON.KDMX.SV.W.0155.000000T0000Z-110614T1145Z/
STORY IA-MARSHALL IA-
615 AM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MARSHALL AND SOUTHEASTERN STORY COUNTIES UNTIL 645 AM CDT...

AT 612 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL IN MAXWELL. THIS 
STORM WAS LOCATED 10 MILES SOUTHEAST OF NEVADA...OR 18 MILES EAST OF 
AMES...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  STATE CENTER...RHODES...ST. ANTHONY...MELBOURNE AND CLEMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE AND INJURY. PEOPLE
OUTSIDE SHOULD SEEK SHELTER IMMEDIATELY...PREFERABLY INSIDE A
REINFORCED BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4186 9335 4194 9343 4215 9317 4191 9295
TIME...MOT...LOC 1115Z 252DEG 42KT 4194 9327
WIND...HAIL <50MPH 1.50IN

$$

DONAVON
464 
WWUS53 KDMX 141130
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT TUE JUN 14 2011

IAC169-141140-
/O.CAN.KDMX.SV.W.0155.000000T0000Z-110614T1145Z/
STORY IA-
630 AM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STORY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4188 9323 4200 9323 4207 9310 4191 9295
TIME...MOT...LOC 1130Z 257DEG 29KT 4195 9316

$$

IAC127-141145-
/O.CON.KDMX.SV.W.0155.000000T0000Z-110614T1145Z/
MARSHALL IA-
630 AM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MARSHALL COUNTY UNTIL 645 AM CDT...

AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR STATE CENTER...OR 15 MILES SOUTHWEST OF
MARSHALLTOWN...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  STATE CENTER AND MELBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4188 9323 4200 9323 4207 9310 4191 9295
TIME...MOT...LOC 1130Z 257DEG 29KT 4195 9316
WIND...HAIL <50MPH 1.00IN

$$

DONAVON
225 
WWUS53 KDMX 141137
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
637 AM CDT TUE JUN 14 2011

IAC127-141147-
/O.EXP.KDMX.SV.W.0155.000000T0000Z-110614T1145Z/
MARSHALL IA-
637 AM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARSHALL COUNTY
WILL EXPIRE AT 645 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4188 9323 4200 9323 4207 9310 4191 9295
TIME...MOT...LOC 1137Z 257DEG 29KT 4196 9308

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:25 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 14, 4:25 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT TUE JUN 14 2011

.DISCUSSION...
STRONG 60 KT LOW LEVEL JET IS POINTING INTO IOWA THIS MORNING WITH
GOOD SPEED CONVERGENCE AND MUCAPES OF 2000 TO 3000 J/KG LIFTING
INTO STATE. IN ADDITION...MID LEVEL LAPSE RATES NEAR 8.5 C/KM AND
PWATS OVER 1.5 INCHES. THIS HAS ALL RESULTED IN AN ACTIVE NIGHT
WITH AREAS OF HEAVY RAINFALL OBSERVED OVER THE SOUTHERN HALF OF
THE AREA IN ADDITIONAL TO NUMEROUS LARGE HAIL REPORTS. THIS AREA
OF ACTIVITY IS EXPECTED TO GRADUALLY LIFT NORTHEAST THIS MORNING
WITH THE SOUTH BECOMING MOSTLY DRY FOR A PERIOD. A DECAYING
MCS/DEVELOPING MCV IS CURRENTLY LIFTING NORTHEAST THROUGH NEBRASKA
AND MAY IGNITE ADDITIONAL STORMS OVER NORTHERN IA THIS MORNING
WHICH WOULD TRACK EAST/SOUTHEAST ALONG THE INSTABILITY AXIS.

SURFACE WARM FRONT IS EXPECTED TO REACH SOUTHERN IOWA THIS
AFTERNOON WITH INCREASING SFC BASED INSTABILITIES AND WEAKENING
INHIBITIONS AS THE UPPER WAVE TO THE WEST APPROACHES. SUPERCELLS
CAPABLE OF LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE
POSSIBLE. POSSIBLY THE GREATEST THREAT THOUGH IS ANOTHER ROUND OF
HEAVY RAINFALL WHEN IT IS NOT NEEDED. PWATS INCREASE TO NEAR 1.75
INCHES LATE THIS AFTERNOON AND TONIGHT. WITH THE THREAT OF HEAVY
RAINFALL ONCE AGAIN...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH
12Z WEDNESDAY.

PRECIPITATION WILL BE ENDING FROM WEST TO EAST ON WEDNESDAY THEN
MOSTLY DRY THROUGH THURSDAY AS HIGH PRESSURE SETTLES IN. THE NEXT
CHANCE FOR PRECIPITATION AND THUNDERSTORMS ARRIVES THURSDAY NIGHT
AND FRIDAY AS THE NEXT UPPER WAVE MOVING THROUGH THE SOUTHWEST
FLOW HEADS TOWARD IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-GUTHRIE-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

DISCUSSION...DONAVON
AVIATION...BEERENDS
Hazardous weather outlook, Jun 14, 5:47 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
547 AM CDT TUE JUN 14 2011

IAZ057>062-070>075-081>086-092>097-151100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
547 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA ALONG AND SOUTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DIMINISH ACROSS THE AREA THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
INTO THE OVERNIGHT. ARE EXPECTED TO CONTINUE ACROSS THE AREA
TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREATS ALONG WITH ISOLATED . HEAVY RAIN IS ALSO
POSSIBLE AND COULD CAUSE FLASH FLOODING OR RENEWED RIVER FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. NUMEROUS RIVER
FLOOD WARNINGS ARE ALSO IN EFFECT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY.
ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN
SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON AND
INTO THIS EVENING. RAINFALL REPORTS ARE ALSO APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
547 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA NORTH OF INTERSTATE 80.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY THEN BECOMING MORE
WIDESPREAD TONIGHT. A FEW SEVERE STORMS WITH PING PONG SIZED HAIL
AND 60 MPH WINDS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY.
ADDITIONAL STORMS ARE FORECAST THURSDAY NIGHT AND FRIDAY AND AGAIN
SATURDAY NIGHT. A FEW SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS ARE ALSO APPRECIATED.

In the hours before

Local storm report, Jun 14, 2:35 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             HUXLEY                  41.90N 93.60W
06/14/2011  E1.75 INCH       STORY              IA   TRAINED SPOTTER

0230 AM     HAIL             WAUKEE                  41.61N 93.86W
06/14/2011  E0.75 INCH       DALLAS             IA   BROADCAST MEDIA

&&

MS JUN 11
Local storm report, Jun 14, 2:46 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             NEVADA                  42.02N 93.45W
06/14/2011  E1.00 INCH       STORY              IA   LAW ENFORCEMENT

&&

MS JUN 11
Special weather statement, Jun 14, 2:50 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT TUE JUN 14 2011

IAZ059-060-140845-
DALLAS-POLK-
250 AM CDT TUE JUN 14 2011

...HEAVY RAINFALL OVER THE NEXT HOUR...
..

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING THROUGH THE AREA.

PENNY SIZE HAIL...AND HEAVY RAINFALL OF AN INCH OR MORE PER HOUR ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...      ELKHART...            ALTOONA...
  BONDURANT...          RUNNELLS...           MITCHELLVILLE...
  DES MOINES...         WINDSOR HEIGHTS...    CLIVE...
  URBANDALE...          WEST DES MOINES...

LOW LAND FLOODING AND PONDING AT INTERSECTIONS IS LIKELY WITH THESE
STORMS.
Local storm report, Jun 14, 2:58 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             NEVADA                  42.02N 93.45W
06/14/2011  M2.00 INCH       STORY              IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Jun 14, 5:20 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             PELLA AIRPORT           41.40N 92.95W
06/14/2011  E1.00 INCH       MARION             IA   TRAINED SPOTTER

0510 AM     HAIL             4 E CLEAR LAKE          43.14N 93.29W
06/14/2011  E1.75 INCH       CERRO GORDO        IA   TRAINED SPOTTER

&&

MS JUN 11
Special weather statement, Jun 14, 5:46 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
546 AM CDT TUE JUN 14 2011

IAZ048-049-060-061-141145-
JASPER-MARSHALL-POLK-STORY-
546 AM CDT TUE JUN 14 2011

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CENTRAL POLK
COUNTY TO WEST CENTRAL JASPER COUNTY...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...WINDS OF UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL OF AN INCH PER HOUR...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  HUXLEY...             BAXTER...             CAMBRIDGE...
  BAXTER...             MAXWELL...            COLLINS...
  RHODES...

THE HEAVY RAIN WILL LIKELY CAUSE PONDING ON SOME ROADWAYS AND LOW
AREAS.  BE PREPARED FOR WATER PONDING ON THE ROADS.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTRiver Flood WarningDMXWapello54 hr
Jun 13, 9:01 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningDMXAdair, Madison23 min
Jun 14, 12:16 AM CDTSevere Thunderstorm WarningDMXDallas, Madison44 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningDMXMadison50 min
Jun 14, 12:57 AM CDTSevere Thunderstorm WarningDMXDallas, Polk35 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion16 min
Jun 14, 1:04 AM CDTFlash Flood WarningDMXMadison4 hr
Jun 14, 1:12 AM CDTSevere Thunderstorm WarningDMXDallas, Madison48 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek44 min
Jun 14, 1:54 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren51 min
Jun 14, 2:09 AM CDTSevere Thunderstorm WarningDMXMarion, Warren51 min
Jun 14, 2:27 AM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story63 min
Jun 14, 2:59 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jun 14, 3:27 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall48 min
Jun 14, 3:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion51 min
Jun 14, 5:05 AM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Jun 14, 5:09 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth23 min
Jun 14, 5:14 AM CDTSevere Thunderstorm WarningDMXButler46 min
Jun 14, 6:32 AM CDTRiver Flood WarningDMXMahaska, Wapello34 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:57 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.